Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 63, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 2, 2022, 2:21 AM EDT for Meigs County, Vinton County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2022, 2:21 AM EDT (06:21 UTC)
- Expired
- Aug 2, 2022, 6:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:40 AM EDT | FLASH FLOOD | 6 Se Zaleski, OH | HIGH WATER OVER LONG RUN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1183 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
867
WGUS51 KRLX 020621
FFWRLX
OHC105-163-021015-
/O.NEW.KRLX.FF.W.0063.220802T0621Z-220802T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
221 AM EDT Tue Aug 2 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northwestern Meigs County in southeastern Ohio...
Central Vinton County in southeastern Ohio...
* Until 615 AM EDT.
* At 221 AM EDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen. The expected rainfall rate is 1 to 1.5
inches in 1 hour. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy, training
thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pomeroy, Mcarthur, Rutland, Mason, Hamden, Zaleski, Wilkesville,
Radcliffe, Carpenter, Dyesville, Salem Center, Dexter,
Harrisonville, Darwin and Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3921 8271 3933 8269 3929 8240 3922 8227
3920 8227 3920 8221 3913 8194 3902 8194
3904 8228 3914 8242 3916 8254 3918 8254
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
TRM3 follow-up statements
606
WGUS71 KRLX 020718
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
318 AM EDT Tue Aug 2 2022
OHC105-163-021015-
/O.CON.KRLX.FF.W.0063.000000T0000Z-220802T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meigs OH-Vinton OH-
318 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT THIS
MORNING FOR NORTHWESTERN MEIGS AND CENTRAL VINTON COUNTIES...
At 318 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms have produced heavy rain across the warned area.
Between 1.5 and 2.5 inches of rain have fallen. The heaviest of the
rain had ended, and there have been no overnight reports of flash
flooding, but flash flooding is either ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pomeroy, Mcarthur, Rutland, Mason, Hamden, Zaleski, Wilkesville,
Radcliffe, Carpenter, Dyesville, Salem Center, Dexter,
Harrisonville, Darwin and Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3921 8271 3933 8269 3929 8240 3922 8227
3920 8227 3920 8221 3913 8194 3902 8194
3904 8228 3914 8242 3916 8254 3918 8254
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
TRM720
WGUS71 KRLX 020838
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
438 AM EDT Tue Aug 2 2022
OHC105-163-021015-
/O.CON.KRLX.FF.W.0063.000000T0000Z-220802T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meigs OH-Vinton OH-
438 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM EDT THIS
MORNING FOR NORTHWESTERN MEIGS AND CENTRAL VINTON COUNTIES...
At 438 AM EDT, emergency management reported water over roads at
portions of route 143, route 733 and route 833 in Meigs county Ohio.
Between 1.5 and 3 inches of rain have fallen. Flash flooding is
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pomeroy, Mcarthur, Rutland, Mason, Hamden, Zaleski, Wilkesville,
Radcliffe, Carpenter, Dyesville, Salem Center, Dexter,
Harrisonville, Darwin and Allensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3921 8271 3933 8269 3929 8240 3922 8227
3920 8227 3920 8221 3913 8194 3902 8194
3904 8228 3914 8242 3916 8254 3918 8254
FLASH FLOOD...OBSERVED
$$
ARJ916
WGUS71 KRLX 021011
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
611 AM EDT Tue Aug 2 2022
OHC105-163-021021-
/O.EXP.KRLX.FF.W.0063.000000T0000Z-220802T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Meigs OH-Vinton OH-
611 AM EDT Tue Aug 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 615 AM EDT THIS MORNING FOR
NORTHWESTERN MEIGS AND CENTRAL VINTON COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 800 AM EDT for portions of
northeast Kentucky, southeast Ohio, southwest Virginia and West
Virginia.
LAT...LON 3921 8271 3933 8269 3929 8240 3922 8227
3920 8227 3920 8221 3913 8194 3902 8194
3904 8228 3914 8242 3916 8254 3918 8254
$$
ARJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:05 AM EDT, 16 minutes earlier.
Area forecast discussion, Aug 2, 2:05 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
205 AM EDT Tue Aug 2 2022
.SYNOPSIS...
Shower and thunderstorm chances continue along with a risk for
more flash flooding into Tuesday. Heat builds back in Wednesday
with drier conditions. Showers/storms end of week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1030 PM Monday...
Updated temperatures, dew points, cloud cover, and PoPs
overnight to match the current trends. Shower and thunderstorm
activity has increased significantly over the last hour or two
as mid-level energy begins to move overhead, with the surface
cold front lingering back across northern portions of the Ohio
Valley. Expect this trend of increased shower/storm activity to
continue over the next few hours and slowly slide to the ESE.
Localized flooding could occur tonight if heavier showers or
thunderstorms train. A Flood Watch remains in effect for much
of the region overnight.
As of 640 PM Monday...
Updated temperature, PoPs, and cloud cover over the next several
hours to match the current trends. Activity has flared up across
SE OH and NE WV over the last couple hours as a vort max passes
by to the north. Going forward, expect activity across the Mid-
Ohio Valley to increase as upper energy begins to work into the
area later this evening. The rest of the forecast remains on
track.
As of 235 PM Monday...
With warm, moist, and unstable conditions present, scattered
showers and thunderstorms are expected to pop up across the area
this afternoon. Better chances of showers and storms are then
expected to arrive this evening as a low pressure system moves
across eastern Canada and slowly drags a cold front towards the
area from the west.
Flash flood guidance remains rather low over West Virginia, NE
Kentucky, SW Virginia, and parts of SE Ohio; therefore, have
elected to issue a Flood Watch for this area due to the
possibility of heavy rainfall within any storms through tonight.
Moderate to strong instability over the area could support
isolated severe storms this afternoon and evening. The main
threat looks to be damaging winds, though hail or even a tornado
could be possible to the southwest.
The actual front should arrive by early Tuesday morning, then
slowly sink into the area through the day. Precipitation chances
are expected to persist ahead of the front, along with a few
thunderstorms, while drier air should begin working in to the
northwest during the day Tuesday. Daytime temperatures are
expected to be in the low to mid 80s across the lowlands, with
upper 60s to 70s along the mountains.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 202 AM Tuesday...
High pressure, at the surface and aloft will provide dry weather
conditions Wednesday and Wednesday night. Temperatures will be
around 5 degrees warmer than normal through the period. Some spots
across the lowlands can see heat index reaching the 100 degrees
Wednesday afternoon. A heat advisory may be needed if dangerous heat
index values become more widespread across the lowlands.
Patchy to dense river valley fog will be possible under mostly clear
skies and favorable flow overnight Wednesday into Thursday
morning.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 202 AM Tuesday...
The likelihood of showers or storms returns late on Thursday as
a mid-level trough and associated cold front pushes east
southeastward across the Ohio Valley Thursday night into Friday.
Models continue showing timing differences with the cold front
and associated convection. Therefore, allow for chance PoPs on
Thursday, increasing to likely Thursday night into Friday.
Models suggest upper-level trough deepens south along the spine of
the Appalachians this weekend. This will maintain a source of
forcing to promote showers or storms under hot afternoons and
evenings. Accepted the NBM solution with chances for convection
during the weekend.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 800 PM Monday...
VFR conditions persists this evening at all terminals as
isolated showers and thunderstorms pass through the region.
Shower and thunderstorm activity is expected to increase through
the late evening and overnight ahead of an approaching cold
front, with showers/storms sliding southeastward through the
night. MVFR/IFR CIG restrictions are expected at most terminals
as the night progresses. Additionally, brief MVFR/IFR VSBY
restrictions will also be possible in any heavier showers or
thunderstorms. Some patchy fog could also develop during the
late overnight depending on clearing, particuarly at northern
terminals.
Showers and isolated thunderstorms will have exited most of the
area by dawn, but could linger across the far south/east through
late morning. Ceilings will gradually lift throughout the
morning, but CIG restrictions could persist into the late
morning or early afternoon across the south/east, lifting
earlier north/west. Some fair weather cumulus will be present
during the afternoon/evening with dry weather.
Southwest flow tonight becomes W/WNW on Tuesday. Surface winds
tonight could be gusty within heavier showers and any
thunderstorms.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: The timing and category of CIG restrictions
tonight and Tuesday morning could vary from the TAFs. Brief IFR
CIG restrictions could occur tonight in heavy showers or any
thunderstorms. Additionally, fog tonight could be more
widespread than currently progged, depending on the amount of
clearing and rainfall that occurs.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 08/02/22
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H M H H M H M M
HTS CONSISTENCY H H H H H H H H H H M H
BKW CONSISTENCY H H H M H H H H H H H L
EKN CONSISTENCY M H M M M M H H H M H H
PKB CONSISTENCY H H H H H L M H H H H H
CKB CONSISTENCY H H H H M M M H H H H H
AFTER 06Z WEDNESDAY...
IFR possible in fog Wednesday morning. Brief IFR possible in
some showers and thunderstorms Thursday-Saturday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 AM EDT this morning for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch until 8 AM EDT this morning for OHZ087.
KY...Flood Watch until 8 AM EDT this morning for KYZ101>103-105.
VA...Flood Watch until 8 AM EDT this morning for VAZ003-004.
&&
SYNOPSIS...ARJ/JP
NEAR TERM...JLB/GW
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...GWHazardous weather outlook, Aug 1, 5:35 PM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 535 PM EDT Mon Aug 1 2022 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>011-013>020-024>034-039-040- 515>526-022145- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 535 PM EDT Mon Aug 1 2022 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong to severe thunderstorms are possible ahead of a cold front this evening and tonight. The primary threats are damaging wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flash flooding possible in thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>086-022145- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- 535 PM EDT Mon Aug 1 2022 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Tonight. Strong to severe thunderstorms are possible ahead of a cold front through early Tuesday morning. The primary threats are damaging wind gusts and locally heavy rainfall. Some isolated water issues are possible in slow moving thunderstorms or repetitive rounds of rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash flooding possible in thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Aug 1, 9:20 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
920 PM EDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 6 NE BIRCH RIVER 38.56N 80.68W
08/01/2022 BRAXTON WV 911 CALL CENTER
TREES DOWN IN THE LITTLE BIRCH AREA. TIME
ESTOMATED FROM RADAR.
&&Special weather statement, Aug 1, 9:35 PM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
935 PM EDT Mon Aug 1 2022
OHZ086-087-WVZ006-020200-
Gallia OH-Lawrence OH-Cabell WV-
935 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of south central
Gallia, central Lawrence and north central Cabell Counties through
1000 PM EDT...
At 934 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Vesuvius, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ironton, Lake Vesuvius, Vernon, Waterloo, Aid, Crown City, Athalia,
Green Bottom, Pedro and Scottown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3853 8268 3871 8270 3877 8226 3850 8224
TIME...MOT...LOC 0134Z 267DEG 21KT 3862 8260
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12Special weather statement, Aug 1, 10:06 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
1006 PM EDT Mon Aug 1 2022
OHZ086-087-WVZ006-007-020230-
Gallia OH-Lawrence OH-Mason WV-Cabell WV-
1006 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern Gallia,
east central Lawrence, southwestern Mason and northeastern Cabell
Counties through 1030 PM EDT...
At 1005 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Lake Vesuvius, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waterloo, Crown City, Athalia, Green Bottom, Scottown and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3853 8249 3871 8249 3875 8207 3848 8207
TIME...MOT...LOC 0205Z 270DEG 19KT 3862 8240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
12Special weather statement, Aug 2, 12:24 AM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
1224 AM EDT Tue Aug 2 2022
WVZ031-032-020500-
Harrison WV-Taylor WV-
1224 AM EDT Tue Aug 2 2022
...A strong, heavy thunderstorm will impact portions of southwestern
Taylor and central Harrison Counties through 100 AM EDT...
At 1223 AM EDT, Doppler radar was tracking a strong, heavy
thunderstorm near Lumberport, or 7 miles northwest of Clarksburg,
moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksburg, Bridgeport, Shinnston, Stonewood, Nutter Fort, Salem,
Lumberport, Anmoore, Flemington, Valley Falls, Rosemont, Wolf Summit,
Meadland, McGee, Meadowbrook and Despard.
This includes the following highways...
Interstate 79 between mile markers 116 and 129.
Route 50 in West Virginia between mile markers 67 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3940 8021 3939 8020 3940 8010 3939 8009
3939 8005 3925 8004 3924 8017 3923 8017
3924 8055 3935 8054 3936 8053 3937 8054
3941 8054
TIME...MOT...LOC 0423Z 270DEG 27KT 3934 8045
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
12Special weather statement, Aug 2, 1:31 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
131 AM EDT Tue Aug 2 2022
OHZ075-083>085-020600-
Jackson OH-Athens OH-Meigs OH-Vinton OH-
131 AM EDT Tue Aug 2 2022
...Strong, heavy thunderstorms will impact portions of northwestern
Meigs, northeastern Jackson, Vinton and southwestern Athens Counties
through 200 AM EDT...
At 129 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms training along a line extending from 13 miles west of
Mcarthur to 6 miles southwest of Albany. Movement was southeast at
40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellston, Pomeroy, Mcarthur, Albany, Rutland, Mason, Middleport,
Hamden, Zaleski, Wilkesville, Creola, Eagle Mills, Radcliffe,
Dyesville, Darwin, Allensville, Salem Center, Harrisonville, Dexter
and Byer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3937 8275 3936 8264 3938 8263 3937 8250
3919 8201 3902 8203 3899 8205 3899 8207
3900 8210 3900 8213 3917 8277
TIME...MOT...LOC 0529Z 292DEG 42KT 3928 8273 3917 8230
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
12Special weather statement, Aug 2, 1:58 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
158 AM EDT Tue Aug 2 2022
OHZ075-083>085-020630-
Jackson OH-Athens OH-Meigs OH-Vinton OH-
158 AM EDT Tue Aug 2 2022
...Strong, heavy thunderstorms will impact portions of Meigs,
northeastern Jackson, Vinton and southwestern Athens Counties
through 230 AM EDT...
At 157 AM EDT, Doppler radar was tracking strong, heavy
thunderstorms training along a line extending from near Mcarthur to
near Rutland. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellston, Pomeroy, Mcarthur, Albany, Rutland, Forked Run State Park,
New Haven, Mason, Chester, Hamden, Syracuse, Hartford City, Zaleski,
Wilkesville, Portland, Radcliffe, Dyesville, Darwin, Harrisonville
and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3937 8275 3937 8250 3910 8177 3908 8177
3908 8181 3905 8181 3903 8177 3895 8178
3899 8198 3903 8201 3901 8205 3917 8277
TIME...MOT...LOC 0557Z 296DEG 30KT 3923 8256 3911 8212
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:35 PM EDT | Special Weather Statement | RLX | Lawrence | 25 min |
| Aug 1, 10:06 PM EDT | Special Weather Statement | RLX | Lawrence | 24 min |
| Aug 2, 1:31 AM EDT | Special Weather Statement | RLX | Meigs, Vinton | 29 min |
| Aug 2, 1:58 AM EDT | Special Weather Statement | RLX | Meigs, Vinton | 32 min |
| Aug 2, 4:37 PM EDT | Heat Advisory | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 27 hr |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.